Alert archive / Wyoming / Winter Weather Advisories in 2018

Winter Weather Advisory 21, NWS Cheyenne, WY

March 25, 20185 counties in Wyoming

NWS Cheyenne, WY issued this winter weather advisory at Mar 25, 2018, 3:35 AM MDT for 5 counties in Wyoming. It took effect at Mar 25, 2018, 6:00 PM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2018, 3:35 AM MDT (09:35 UTC)
In effect from
Mar 25, 2018, 6:00 PM MDT
Expired
Mar 26, 2018, 8:07 AM MDT
In force
14 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Niobrara County, WY

The radar

The Cheyenne radar (KCYS), 122 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.6 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2018-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2018-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
2331 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

611 
WWUS45 KCYS 250935
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
335 AM MDT Sun Mar 25 2018

...ACCUMULATING SNOW POSSIBLE OVER PORTIONS OF SOUTHEAST WYOMING
TONIGHT...

WYZ101-102-104-260000-
/O.NEW.KCYS.WW.Y.0021.180326T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
335 AM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON MDT MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions,
  including during the morning commute on Monday. Snow
  accumulations will generally range from 1 to 3 inches. Locally
  higher amounts of up to 6 inches are possible.

* WHERE...Northern Carbon, Converse, and Niobrara counties. The
  heaviest amounts are expected over northern Converse county.

* WHEN...6 PM today to noon Monday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

CLH
5 follow-up statements
182 
WWUS45 KCYS 252035
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
235 PM MDT Sun Mar 25 2018

...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST
CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING...

WYZ101-102-104-261000-
/O.CON.KCYS.WW.Y.0021.180326T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
235 PM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON MDT MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions,
  including during the morning on Monday. Total snow accumulations
  of 1 to 3 inches, with localized amounts up to 7 inches
  possible. 

* WHERE...Northern Carbon, Converse, and Niobrara counties. The
  heaviest amounts are expected over northern Converse county
  north of Douglas where some 4 to 7 inches of snowfall will be 
  possible.

* WHEN...6 PM this evening to noon Monday, with most impacts to
  travel expected early Monday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions from the Wyoming Department of
Transportation can be obtained by calling 5 1 1.

$$
371 
WWUS45 KCYS 260132
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
732 PM MDT Sun Mar 25 2018

...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST
CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING...

WYZ116-260800-
/O.EXB.KCYS.WW.Y.0021.000000T0000Z-180326T0800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
732 PM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 AM MDT MONDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of 2 to 4 inchesare expected.

* WHERE...Interstate 80 Summit between Cheyenne and Laramie to
  include Buford and Vedauwoo.

* WHEN...Until 2 AM Monday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

WYZ101-102-104-261200-
/O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
732 PM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
MONDAY...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the morning commute on Monday. Additional snow
  accumulations of 2 to 4 inches, with localized amounts up to 6 
  inches, are expected.

* WHERE...Northern Carbon, Converse, and Niobrara counties. The 
  heaviest amounts are expected over northern Converse county 
  north of Douglas where some 4 to 7 inches of snowfall will be 
  possible.

* WHEN...Until noon Monday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
648 
WWUS45 KCYS 260546
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
1146 PM MDT Sun Mar 25 2018

...ACCUMULATING SNOW EXPECTED OVER PORTIONS OF SOUTHEAST AND EAST
CENTRAL WYOMING LATE TONIGHT INTO MONDAY MORNING...

WYZ116-260700-
/O.CAN.KCYS.WW.Y.0021.000000T0000Z-180326T0800Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1146 PM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Snow has ended over the Interstate 80 Summit. However, areas of
dense fog have recently developed. A Dense Fog Advisory has been 
issued until 10 AM MDT. 

$$

WYZ101-102-104-261400-
/O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
1146 PM MDT Sun Mar 25 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
MONDAY...

* WHAT...Snow occurring. Plan on slippery road conditions, 
  including during the morning commute on Monday. Additional 
  snow accumulations of 2 to 4 inches, with localized amounts up 
  to 6 inches, are expected.

* WHERE...Northern Carbon, Converse, and Niobrara counties. The 
  heaviest amounts are expected over northern Converse county 
  north of Douglas where some 4 to 7 inches of snowfall will be 
  possible.

* WHEN...Until noon Monday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
567 
WWUS45 KCYS 261231
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
631 AM MDT Mon Mar 26 2018

...PERIODS OF LIGHT SNOW WILL CONTINUE THIS MORNING... 

WYZ101-102-104-261800-
/O.CON.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
631 AM MDT Mon Mar 26 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
TODAY...

* WHAT...Snow occurring. Plan on slippery road conditions,
  including during the morning commute on Monday. Little if any
  additional accumulation is expected. However, some roads could
  remain slick and snow covered.

* WHERE...Northern Carbon, Converse, and Niobrara counties. 

* WHEN...Until noon today. 

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times, along with slick road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
725 
WWUS45 KCYS 261407
WSWCYS

URGENT - WINTER WEATHER MESSAGE
National Weather Service Cheyenne WY
807 AM MDT Mon Mar 26 2018

WYZ101-102-104-261515-
/O.CAN.KCYS.WW.Y.0021.000000T0000Z-180326T1800Z/
Converse County Lower Elevations-Niobrara County-
Ferris/Seminoe/Shirley Mountains-
Including the cities of Bill, Douglas, Deer Creek, Glenrock, 
Lusk, Redbird, and Seminoe Dam
807 AM MDT Mon Mar 26 2018

...WINTER WEATHER ADVISORY IS CANCELLED...

Light snow has ended for the most part over the area and little 
if additional snowfall is expected.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter weather advisory went out at Mar 24, 5:26 PM MDT, 10 hours 9 minutes earlier.

Area forecast discussion, Mar 24, 5:26 PM MDT, 10 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
526 PM MDT Sat Mar 24 2018

.SHORT TERM...(This evening through Monday)
Issued at 127 PM MDT Sat Mar 24 2018

Tonight...Southwest flow aloft strengthens with a slight chance of
snow showers over our far western and northern counties. Boundary
layer becomes nearly saturated over our northern and eastern
counties, thus have mentioned fog in these locations.

Sunday...Cooler with more cloud cover and a slightly cooler airmass.
With a passing shortwave trough aloft and a boundary in the area,
will see a chance of afternoon showers and isolated thunderstorms.

Sunday night...Increasing chances for rain and mostly snow showers
as the airmass becomes more saturated and an inverted surface trough
develops under moist southwest flow aloft.

Monday...Somewhat less chance of showers as the airmass dries a bit.
Definitely cooler in the wake of a passing cold front and with cool
north winds advecting in a colder airmass.

.LONG TERM...(Monday night through Saturday)
Issued at 127 PM MDT Sat Mar 24 2018

Tuesday...Continued cool based on thicknesses and 700 mb
temperatures near -6 Celsius. Dry with limited low and mid level
moisture.

Wednesday...Next shortwave trough aloft affects our counties under
moist northwest flow with a chance of rain and snow showers in the
afternoon.

Thursday...Drying out somewhat in the afternoon as a drier airmass
advects in under northwest flow aloft. Cooler based on thickness
trends.

Friday...Warming trend develops as the flow aloft backs to northwest
and 700 mb temperatures increase to near 0 Celsius. Continued dry
with limited low and mid level moisture.

Saturday...Slightly warmer as the airmass modifies. Continues to
look mainly dry with limited low and mid level moisture.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 523 PM MDT Sat Mar 24 2018

There is a possibility of seeing low stratus returning to the
Panhandle airports after midnight tonight and persisting through
sunrise. Continued the IFR ceilings for KCDR and KSNY with low
MVFR for KAIA. Confidence not high on this happening as forecast
soundings are not picking this lower level moisture up. Will
monitor through the evening and try to nail down specifics on the
06Z TAFs.

&&

.FIRE WEATHER...
Issued at 127 PM MDT Sat Mar 24 2018

Minimal concerns based on expected winds and humidities.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...RUBIN
LONG TERM...RUBIN
AVIATION...GCC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 24, 6:15 AM MDT, 21 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
615 AM MDT Sat Mar 24 2018

WYZ101>119-251215-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
615 AM MDT Sat Mar 24 2018

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy dense fog is possible in the lower North Platte River
valley from Douglas to Torrington. Visibilities may be reduced to
one quarter mile at times before the fog lifts shortly after
sunrise.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Isolated to widely scattered thunderstorms are possible late
Sunday afternoon and Sunday evening. Unsettled weather is likely
to continue through the middle part of next week with snowfall
possible.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-251215-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
615 AM MDT Sat Mar 24 2018

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Widely scattered thunderstorms are possible late Sunday afternoon
and Sunday evening across western Nebraska. Otherwise, the
probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

Nearby

Winter Weather Advisories in Wyoming, 2018Every winter weather advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.